MAUDE Adverse Event Report: MEDOS INTERNATIONAL SàRL CH MNTR H/H X-CONN INNER SCREW; ORTHOSIS, CERVICAL PEDICLE SCREW SPINAL FIXATION

MEDOS INTERNATIONAL SàRL CH MNTR H/H X-CONN INNER SCREW; ORTHOSIS, CERVICAL PEDICLE SCREW SPINAL FIXATION
Model Number 188341200
Medical Device Problem Code Torn Material (3024)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 02/23/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).Device is available for evaluation.Investigation will be conducted.Follow up will be filed with the investigation results.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
I was covering a spine case at (b)(6) hospital ((b)(4)) with dr.(b)(6).We were performing a posterior spine fusion of c1-c2 using mountaineer.The case went well until the surgeon went to use the final tightener on the set screw (1883-41-200) while tightening, the set screw began to spin freely inside the pilyaxial head of the long shank screw 3.5mm x 36mm (1886-20-336).The surgeon attempted to use a separate set screw and realized the polyaxial head must have stripped.At this point we decided to back out the screw and replace it with the same item.Once this was completed a new set screw threaded perfectly and completed the construct.I saved the stripped screw and damaged set screws.Patient consequence? :no.Is the information being submitted for this complaint all the details that are known/available regarding this event? : yes.
 
Additional Manufacturer Narrative
Product complaint #: (b)(4).Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Visual examination of the returned device noted that a section of inner screw¿s thread was bent while another was missing.These sections of damage cover approximately 1/6th of a full rotation.Another section of thread is lodged in between a section of thread lower down on the inner screw.A review of the device history record was conducted.No issues were identified during the manufacturing and release of this product that could have contributed to the problem reported by the customer.All complaint trends will be evaluated as a part of the depuy spine monthly complaint review meeting.The root cause of the damage to the threads of the inner screw cannot be determined from the samples and the information provided.A potential root cause may be inadvertently cross threading the inner screw during insertion and tightening.This would place stress on the threads of the inner screw, potentially resulting in them becoming damaged or torn.As there has been no issue identified in the manufacturing or release of the device that could have contributed to the problem reported by the customer and no systemic trends were found, this complaint file will be closed with no further action required.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
MNTR H/H X-CONN INNER SCREW
Common Device Name
ORTHOSIS, CERVICAL PEDICLE SCREW SPINAL FIXATION
Manufacturer (Section D)
MEDOS INTERNATIONAL SàRL CH
chemin-blanc 38
le locle 02400
SZ  02400
MDR Report Key7350161
Report Number1526439-2018-50248
Device Sequence Number11000997
Product Code NKG
UDI-Device Identifier10705034158679
UDI-Public(01)10705034158679
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
K042508
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/23/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number188341200
Device Catalogue Number188341200
Device Lot NumberBDK53WW
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/06/2018
Initial Date Received by Manufacturer 02/24/2018
Supplement Date Received by Manufacturer04/20/2018
Initial Report FDA Received Date03/19/2018
Supplement Report FDA Received Date04/23/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age88 YR